advertisement
Question
Posted by: Anon | 2010-07-27

Withdrawal?

Hi CS
I suffered from both sever major depression and anxiety.
I am on 750mg Efexor and 15mg Remeron (which I take at night mainly for it''s sedative effects as I struggle with insomnia) indefinitely although the depression is in remission. I recently discussed coming off the Remeron with my psychiatrist and perhaps using sleeping tablets instead. She agreed that the dosage of 15mg was more significant for it''s sleep side effects than its anti depressant value and suggested that I could instead use the Remeron symptomatically ie when I struggled to sleep. She was not keen on the sleeping tablets as she felt the Remeron induced a better REM sleep and was concerned about the addictiveness of sleeping tablets. She felt that the low dosage of 15mg should not cause withdrawal effects. However I have been off the Remeron for the last 4 nights and have found (not only that I can''t sleep) but also that I have been experiencing increased anxiety. Have been feeling very iffy and close to tears. Is this just psychosomatic (not that I am prone to this) or could this be the stopping of the Remeron? Am only due to see my psychiatrist again in 2 months.

Your advice would be most appreciated.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

To have a real antidepressant effect, ADs need to be taken each day. When one is being used purely as a sedative, and if this arangement works, one could indeed take it as and when required rather than every night.
Seeing a psych every 2 months works fine in the stable periods, but isn't maybe the best plan when one is starting a change in routine meds. Maybe she should in such situations arrange for you to call in for a brief phone chat to see how the changes are working.
In the situation you describe, I'd think it best for you to return to the previous dosage and schdule until you can discuss this with the psychiarist who knows you in most detail

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Maria | 2010-07-27

You can always fax / call / email your psychiatrist, you don''t have to wait until your next appointment.

Reply to Maria
Posted by: cybershrink | 2010-07-27

To have a real antidepressant effect, ADs need to be taken each day. When one is being used purely as a sedative, and if this arangement works, one could indeed take it as and when required rather than every night.
Seeing a psych every 2 months works fine in the stable periods, but isn't maybe the best plan when one is starting a change in routine meds. Maybe she should in such situations arrange for you to call in for a brief phone chat to see how the changes are working.
In the situation you describe, I'd think it best for you to return to the previous dosage and schdule until you can discuss this with the psychiarist who knows you in most detail

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement